MAUDE Adverse Event Report: MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Catalog Number SMXP155RH
Medical Device Problem Codes Material Rupture (1546); Defective Component (2292); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/08/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation is in progress.Once completed, a supplemental report will be submitted.Reason for device explant and/or reoperation: deflation, defective valve.Concomitant medical products: left side; 850cc artoura breast tissue expander; catalog number: smxp155rh; serial number: (b)(4).Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) caucasian female patient underwent a primary breast augmentation with 850cc artoura breast tissue expander and was presented with right side deflation after implantation.Expander had a leak from where the valve expands itself.The issue was confirmed by the physician.As a result patient had the device removed and replaced with another device on (b)(6) 2019.
 
Additional Manufacturer Narrative
On 12/4/2019, a manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.The mentor failure analysis lab received the device for evaluation.The analysis has begun, but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On (b)(6) 2020, device evaluation was completed.Device evaluation summary: during visual inspection of the device it was observed with no apparent damage.Leak testing was performed in accordance with mentor procedures and no leak sites were detected.The valve was found in good conditions.No anomalies were observed.During visual inspection of the device it was observed with no apparent damage.Leak testing was performed in accordance with mentor procedures and no leak sites were detected.The valve was found in good conditions.No anomalies were observed.Based on the information reported and/or the product investigation, there is no evidence that the issue is related with the manufacturing process.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 1/13/2020, device re-evaluation was performed.During visual inspection of the device it was observed with no apparent damage.Leak testing was performed and it revealed a rupture at the union between shell and patch.Microscopic examination was performed and no evidence of instrument damage was observed.No additional anomalies were observed.It should be noted that as part of our quality process, each device is visually inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.Although the manufacturing criteria was met during manufacturing, there is an open investigation to address with the defects of the suture tabs on the tissue expander as seen by the customer.On 1/14/2020, mentor became aware that the device was received on 11/21/2019, not 12/4/2019 as reported under previous follow up 1 report.The device received date has been updated on this form.Manufacturer¿s reference number: (b)(4).

Brand Name
ARTOURA BREAST TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key9392664
Report Number1645337-2019-24760
Device Sequence Number16737166
Product Code LCJ
UDI-Device Identifier00081317024354
UDI-Public00081317024354
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/02/2023
Device Catalogue NumberSMXP155RH
Device Lot Number7727827
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/21/2019
Initial Date Received by Manufacturer 11/12/2019
Supplement Date Received by Manufacturer12/04/2019
01/10/2020
01/13/2020
Initial Report FDA Received Date12/01/2019
Supplement Report FDA Received Date01/01/2020
01/10/2020
01/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age42 YR